Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Cardizem Drip and Parkinsonism

chardizem parkinsonism channel blocker

  • Please log in to reply
1 reply to this topic

#1 ceecee

ceecee

    Newbie

  • Members
  • Pip
  • 3 posts
  • LocationPalm Beach County, Florida

Posted 13 November 2012 - 08:13 PM

May 1: my husband has an A-Fib. He was brought out of it with Cardizem Drip. Something went wrong during this procedure because my husband felt like every nerve in his body was electrocuted, all the muscles in his legs were contracting all the way up and down in waves, his rate went up to 160, he thought he was going to seize and die. The ER nurse came in after I tracked him and said something is wrong. His supervisor noticed something was wrong and corrected the medicine.
May 3: Everything was OK, But all of a sudden Jim developed "anxiety/panic attacks. We didn't know what they were, we visited various hospitals for the next 15 days (all saying the same thing: he's having panic attacks). We didn't know what they were, heck Jim's never been sick, doesn't take medicine. During this he lost 15 pounds.
May 15: Jim's foot starts shaking. Or ,really it's the top of it and it's like the muscle is contracting.

It's been like this since...so the question is does PD start just like turning on a light bulb? The Panic Attacks don't help (but I believe these are a separate issue from the PD) but they cause the foot to shake more. We are beginning to have the Panic under control. (meds were Ativan, Zoloft, Gavapentin). no longer on zoloft
I've read that channel blockers can cause Parkinsonism, which is what they gave him in the ER,if that's the case could this be a possibility?

My husband has no other symptoms, none! He has not lost his sense of smell, his bowels work great, he swings his arms, and walks great.

The DatScan showed a reduction of dopamine and reporting Parkinsonism but if it's from the channel blockers could it not progress any further possibly?
Even if Jim was "so called electrified" from the cardizem drip which caused the foot shake could it be reversed over time, possibly? or stay the same, or is it too late?

Is parkinsonism different than Parkinson's Disease?

#2 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,676 posts
  • LocationUniversity of Florida

Posted 14 November 2012 - 06:53 AM

This is a very complex question. It is best to take the actual physical DAT scan to a PD expert and be sure it is not actually normal (sometimes they are called abnormal because it is largely a visual decision). If the DAT is normal it is more likely drug-induced or something else. I personally have not had anyone develop shaking and panic on a cardiazem drip but I will post for you.
Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips





Also tagged with one or more of these keywords: chardizem, parkinsonism, channel blocker

0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users